Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 24, 2020, 2:03 PM CST for 4 states. It took effect at Nov 24, 2020, 10:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 2:03 PM CST (20:03 UTC)
- In effect from
- Nov 24, 2020, 10:00 PM CST
- Expired
- Nov 25, 2020, 2:12 PM CST
- In force
- 16 hr
- Issued by
- NWS Memphis, TN
All 44 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS74 KMEG 242003 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 203 PM CST Tue Nov 24 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001>004-019>022-048>052-088-089-251030- /O.NEW.KMEG.WI.Y.0012.201125T0400Z-201125T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 203 PM CST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...South winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 10 PM this evening to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
095 WWUS74 KMEG 250251 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 851 PM CST Tue Nov 24 2020 MSZ002>005-TNZ053>055-090>092-251100- /O.EXA.KMEG.WI.Y.0012.201125T0400Z-201125T1800Z/ Marshall-Benton MS-Tippah-Alcorn-Chester-Henderson-Decatur- Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Ashland, Ripley MS, Corinth, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 851 PM CST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Mississippi, Marshall, Benton MS, Tippah and Alcorn Counties. In Tennessee, Chester, Henderson, Decatur, Hardeman, McNairy and Hardin Counties. * WHEN...From 10 PM this evening to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001>004-019>022-048>052-088-089-251100- /O.CON.KMEG.WI.Y.0012.201125T0400Z-201125T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 851 PM CST Tue Nov 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 10 PM this evening to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
550 WWUS74 KMEG 250933 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 333 AM CST Wed Nov 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-251745- /O.CON.KMEG.WI.Y.0012.000000T0000Z-201125T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 333 AM CST Wed Nov 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Through noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
158 WWUS74 KMEG 251721 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1121 AM CST Wed Nov 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-252100- /O.EXT.KMEG.WI.Y.0012.000000T0000Z-201125T2100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1121 AM CST Wed Nov 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
286 WWUS74 KMEG 251742 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1142 AM CST Wed Nov 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-252100- /O.CON.KMEG.WI.Y.0012.000000T0000Z-201125T2100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1142 AM CST Wed Nov 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
100 WWUS74 KMEG 252012 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 212 PM CST Wed Nov 25 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-252115- /O.CAN.KMEG.WI.Y.0012.000000T0000Z-201125T2100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 212 PM CST Wed Nov 25 2020 ...WIND ADVISORY IS CANCELLED... Winds have weakened across the Mid-South. Thus, the advisory is cancelled. $$ AC3
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:30 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 24, 11:30 AM CST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1130 AM CST Tue Nov 24 2020 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 522 AM CST Tue Nov 24 2020/ GOES-16 satellite imagery shows high clouds over eastern AR and western TN. An upper-level ridge is located over the southeast which is bringing southerly flow to the Mid-South. A low pressure system is situated upstream over the CO/KS border. Temperatures are currently in the mid 30s to low 40s. Winds are light and variable. High pressure will remain downstream of the area which will leave the Mid-South on the backside of the high. Southerly winds will bring warmer temperatures with highs expected to reach the low 50s to upper 60s which is slightly above normal for this time of year. Clouds will increase through the evening hours well ahead of the surface cold front. Showers and storms are forecast to develop this evening and into the early morning hours on Wednesday. A Marginal risk remains over the Mid-South with isolated damaging winds being the main concern. A typical marginal severe weather set- up for this time of year is expected with low CAPE values ~ 500 J/kg and bulk shear as high as 70kts. The event doesn't look all that impressive at the moment with low CAPE, low lapse rates, and a positively tilted trough. However, isolated strong-to-severe storms with strong winds will certainly be possible with the tail end of a 65kt+ convergent LLJ centered over the Mid-South. Sfc-3km helicity values are also very high with values approaching 600+, however, hodographs show unidirectional shear and indicate a linear convective mode. With that said, any storms that are capable of bringing mid-to-upper level winds to the surface, in addition to any bowing segments that develop, could create severe criteria winds. WWA will bring warmer temperatures on Wednesday with highs in the upper 60s to 70s. FROPA is forecast to occur by Wednesday evening and bring cooler temperatures but also calm/quiet weather for Thanksgiving. Temperatures will drop down into the upper 30s and 40s for lows with highs reaching the 60s. High pressure will keep the area mostly dry through the end of the holiday week. Another cold front will move through on Friday and bring showers and storms. Additionally, the subtropical jet will set-up over the Mid-South by the end of the workweek. Disturbances will ride along the upper-level jet through the weekend which means several chances of rain will be possible through the start of the workweek. Temperatures are expected to be in the 50s and 60s for highs. An upper-level trough will eject out of the desert southwest and then track through northern TX and central MS to end the weekend. Guidance suggests showers and storms will once again develop on Sunday and into Monday. Temperatures will drop into the 40s and 50s for highs. KRF .AVIATION...18Z TAF cycle VFR conditions will continue for the remainder of the day. South winds will increase this afternoon as a strong front approaches overnight. Lower clouds will begin to move from west to east as scattered thunderstorms move into the region and continue through the overnight hours. Winds will increase 15 to 25 knots with higher gusts overnight. Low level wind shear is expected at all sites overnight into early tomorrow. A wind shift is expected at JBR around 16Z and at MEM around 18Z. The front is not expected to pass MKL or TUP before 18Z. 30 ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 24, 3:58 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 358 AM CST Tue Nov 24 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 358 AM CST Tue Nov 24 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms tonight. The main severe weather risk will be strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk for severe thunderstorms Wednesday. The main severe weather risk will be strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Tennessee, 2020Wind Advisories in Mississippi, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.